September 13, 2011 at 5:02 am #52708
Jamie….fingers crossed for the Octreotide to do its job and for these darn cancer cells to take the beating it deserves.
All my best wishes,
MarionSeptember 13, 2011 at 4:26 am #52707jamie-dMember
Thank you everyone for your kind words and the information. I got the chemo today even though my platelets were well below the minimum. Dr feels it is from very enlarged spleen and liver problems, so wanted to get started on chemo to hopefully shrink some of the multiple tumors in my liver. Had a reaction and ended up with an IV med (atropine) to conteract. Everything was OK after that. Other interesting tidbit was that I was able to convince him to give me the long acting Octreotide that was mentioned on the boards that someone had some positive results from. Since it also is a drug to help diarrhea he agreed to give it as a precaution for side effect from Irinoteccan. I am more hopeful that it may do some “kicking the butt” of this darn cancer, but also hope it prevents the diarrhea. Since I already spent a week in the hospital in Dec for diarrhea (up to 35X/day) I would really not like to have that happen again… Thank you again for all your help and support. God Bless you all,
JamieSeptember 12, 2011 at 3:28 am #52706
mn….All of us wish for answers to this disease. Yes, progress has been made in fighting cancer however; at present research still has not provided the answers in regards to the fundamental mechanism causing cells to mutate and become malignant. And, in comparison to the major cancers such as breast, prostrate, etc., rare diseases such as ours generate too little interest from either medical research or, pharmaceutical companies. But then again pancreatic cancer, which I believe occurs 40 times as often as our cancer has spent a billion dollars on research and still has not brought about a cure for the disease. So, we will continue to fight for your Mom and everyone touched by this little understood cancer with the hope that one day the puzzle will be solved. In the meantime we have to think positively and give it our all when this cancer touches our lives.
All my best wishes,
MarionSeptember 11, 2011 at 8:45 pm #52705gavinModerator
In additiion to the info that Percy has given you about Irinotecan, I have these links as well –
I am so glad to hear you say that you are not ready to give up. You have a superb attitude and I will keep everything crossed for you and hope that this chemo works well. Please let us know how you get on, we are all here for you.
GavinSeptember 11, 2011 at 3:16 pm #52704mnMember
This too was the chemo that my mothers oncologist said would be our next choice, if she decided to go that way. He did say it was very hard on the body. Thank you PCL1029 for giving more of the details. we did meet with Dr. Lenz from USC for a second opinion. He knows my mom wants to fight this. He did not even mention this chemo. He gave us three options, two different chemise by themselves and the third was a combination of the two. I would post them here, but his writing is not legible. I tried to look them up on google to find out the side affects, but was unable to get close enough to the spelling. He will send a copy of his suggestions to my mother and also to her doctor…as soon as I get it, I will post it here. However, he did mention that he has no idea how it would work as it is still in the trial stages.
I wish doctors had more answers. At my moms appointment on Thursday all I could say is why, how did she get this and why is her body not responding to the chemo.
I wish you the best of luck with the new chemo regimen.September 11, 2011 at 2:07 pm #52703lainyMember
Jamie, I am sending you all my best in hoping for a problem free Chemo. With your great attitude it just has to work. I was going to say, GO, Jamie, but I realized that was the wrong verbage to use! So, I will say Jamie, you show them!September 11, 2011 at 5:25 am #52701
Jamie….I am crossing my fingers for you and am sending all my best wishes.
MarionSeptember 11, 2011 at 3:26 am #52702pcl1029Member
Hi,Jamie,Below the info is from ” Drug information handbook for Oncology”.
Irinotecan(Camptosar) received FDA boxed warning as following:
Severe diarrhea may be dose-limiting and potentially fatal;two severe(life-threatening)forms of diarrhea may occur. Early diarrhea occurs during or within 24hrs of receiving irinotecan and is characterized by cholinergic symptoms(ie: increased salivation,diaphoresis,abdominal cramping);it is usually responsive to atropine.Late diarrhea occurs more than 24hrs after treatment which may lead to dehydration,electrolyte imbalance,or sepsis; it should be promptly treated with loperamide. Colitis, complicated by ulceration,bleeding,ileus,and infection has been reported.
Early diarrhea (43-51%;grade 3/4:6-22%)
Late diarrhea (83-88%;grade 3/4=6-31%)
Grade3=7-9stool/day; Grade 4=>10stool/day.
God bless.September 11, 2011 at 2:28 am #5636jamie-dMember
My last scan was not good and will have to stop Folfox and start Irinoteccan on Monday. Anybody have any info on it to share? I’ve already read past posts from search. I’d especially like to know if anyone had severe diarrhea? The is the side effect they are most concerned about because I ended up in the hospital from Xeloda already. One Dr said they wouldnt even try it on me, but it sounds like it may be the last option for me and I am not ready to give up! My regular Dr wants to try it. Thanks for any info you can share. Take care and God Bless,
- You must be logged in to reply to this topic.